Pure dimension and projectivity of tropical polytopes

Research output: Contribution to journalArticle

Abstract

We study how geometric properties of tropical convex sets and polytopes, which are of interest in many application areas, manifest themselves in their algebraic structure as modules over the tropical semiring. Our main results establish a close connection between pure dimension of tropical convex sets, and projectivity (in the sense of ring theory). These results lead to a geometric understanding of idempotency for tropical matrices. As well as their direct interest, our results suggest that there is substantial scope to apply ideas and techniques from abstract algebra (in particular, ring theory) in tropical geometry.

Bibliographical metadata

Original languageEnglish
Pages (from-to) 1236–1263
Number of pages28
JournalAdvances in Mathematics
Volume303
Early online date13 Sep 2016
DOIs
StatePublished - 5 Nov 2016